Alert archive / Texas / Severe Thunderstorm Warnings in 2017

Severe Thunderstorm Warning 69, NWS Corpus Christi, TX

June 4, 2017Goliad County, Victoria County, Texas

NWS Corpus Christi, TX issued this severe thunderstorm warning at Jun 4, 2017, 6:25 PM CDT for Goliad County, Victoria County, Texas. It was in force for 50 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 4, 2017, 6:25 PM CDT (23:25 UTC)
Expired
Jun 4, 2017, 7:15 PM CDT
In force
50 min
Issued by
NWS Corpus Christi, TX
Area
Storm-based polygon
Hail
1.5 in
Wind
60.0 mph

Counties Goliad County, TX, Victoria County, TX

The radar

The Corpus Christi radar (KCRP), 120 km from the middle of the area, began a volume at 23:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 4, 7:12 PM CDTHAIL 1.251 Wnw Schroeder, TXQUARTER TO HALF DOLLAR SIZE HAIL IN PIC

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 47 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 12:00Z, 11.4 hours before the alert went out and 122 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 12:00Z on 2017-06-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1740 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 12:00Z on 2017-06-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 14 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1740 J/kg
Mixed-layer CIN
-64 J/kg
Mixed-layer LCL
863 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
14 m²/s²
0-3 km storm-relative helicity
42 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

716 
WUUS54 KCRP 042325
SVRCRP
TXC175-469-050015-
/O.NEW.KCRP.SV.W.0069.170604T2325Z-170605T0015Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Corpus Christi TX
625 PM CDT SUN JUN 4 2017

The National Weather Service in Corpus Christi has issued a

* Severe Thunderstorm Warning for...
  Northwestern Victoria County in south central Texas...
  Northeastern Goliad County in south central Texas...

* Until 715 PM CDT

* At 625 PM CDT, a severe thunderstorm was located near Goliad,
  moving northeast at 25 mph.

  HAZARD...Ping pong ball size hail and 60 mph wind gusts. 

  SOURCE...Radar indicated. 

  IMPACT...People and animals outdoors will be injured. Expect hail 
           damage to roofs, siding, windows, and vehicles. Expect 
           wind damage to roofs, siding, and trees. 

* Locations impacted include...
  Victoria, Goliad, Fannin, Victoria Colony Creek Country Club,
  Schroeder, Mission Valley, Victoria Detar Hospital North, Nursery,
  Victoria Riverside Park, Coleto Creek Park, Victoria College,
  Victoria Mall, Saxet Lakes, Oak Village and Downtown Victoria.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Prepare immediately for large hail and damaging winds. People outside
should move immediately to shelter inside a strong building. Stay
away from windows.

Large hail and damaging winds and continuous cloud to ground
lightning is occurring with this storm. Move indoors immediately.
Lightning is one of nature's leading killers. Remember, if you can
hear thunder, you are close enough to be struck by lightning.

&&

LAT...LON 2882 9690 2856 9731 2869 9747 2897 9717
      2901 9710
TIME...MOT...LOC 2325Z 227DEG 24KT 2866 9734 

HAIL...1.50IN
WIND...60MPH
 
$$

Heavener
1 follow-up statement
947 
WWUS54 KCRP 050010
SVSCRP

Severe Weather Statement
National Weather Service Corpus Christi TX
710 PM CDT SUN JUN 4 2017

TXC175-469-050020-
/O.EXP.KCRP.SV.W.0069.000000T0000Z-170605T0015Z/
Victoria TX-Goliad TX-
710 PM CDT SUN JUN 4 2017

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN VICTORIA AND
NORTHEASTERN GOLIAD COUNTIES WILL EXPIRE AT 715 PM CDT...
                
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore the warning will be allowed to expire.  However gusty winds
and heavy rain are still possible with this thunderstorm.

LAT...LON 2882 9690 2856 9731 2869 9747 2897 9717
      2901 9710
TIME...MOT...LOC 0010Z 227DEG 24KT 2886 9710 

$$

Heavener

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 4, 4:18 PM CDT, 2 hours 7 minutes earlier.

Area forecast discussion, Jun 4, 4:18 PM CDT, 2 hours 7 minutes before
Area Forecast Discussion
National Weather Service Corpus Christi TX
418 PM CDT Sun Jun 4 2017

.SHORT TERM (Tonight through Monday Night)...

You get a boundary, everyone gets a boundary. Boundaries galore
across the region as storms develop along them from the northeast
zones, to offshore and in between. Basically we are targeting the
eastern half of the CWA/MSA for tonight where the best moisture axis
and continued outflow boundary influences will remain. A majority of
the convection is sub-severe and expected to remain that way since
there is very little in the way of shear for more organization and
better updraft/downdraft separation. Some small hail, heavier rain,
and gusts to 50 mph are possible but being pulse convection, they
won't last long.

Another vort max pushes into the region from the northwest as the
mid-level low/trough moves by to our north. Again we favor the
eastern half of the region as PWATs continue to climb towards 2.0",
well above average, with boundaries hanging around. Activity should
begin to wane by late evening tomorrow with most activity over the
open gulf waters.

&&

.LONG TERM (Tuesday through Saturday)...

Rain chances will be winding down as the extended period opens as a
longwave pattern change gets underway. Just a small chance for
leftover showers on Tuesday as an upper trough clears the area, then
drier air begins to push into the region. One more weak disturbance
moves through on Wednesday, but by then we should be too dry for
rain.

After that ridging builds into South Texas, bringing dry weather and
gradually warming temperatures the rest of the week.

&&

.PRELIMINARY POINT TEMPS/POPS...
Corpus Christi    73  91  74  91  73  /  40  60  40  30  10
Victoria          72  91  71  91  71  /  40  60  30  30  10
Laredo            74  99  76  97  74  /  10  10  10  10  10
Alice             71  95  73  94  71  /  30  60  20  20  10
Rockport          78  90  76  90  75  /  50  60  40  30  10
Cotulla           73  97  75  95  72  /  20  30  10  10  10
Kingsville        73  94  75  94  72  /  30  60  20  20  10
Navy Corpus       77  91  78  90  76  /  40  50  50  30  10

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...None.
GM...None.

&&

GH/77...SHORT TERM
JV/71...LONG TERM
Hazardous weather outlook, Jun 4, 5:08 AM CDT, 13 hours 17 minutes before
Hazardous Weather Outlook
National Weather Service Corpus Christi TX
508 AM CDT Sun Jun 4 2017

GMZ230-235-250-255-270-275-TXZ229>234-239>247-051015-
Bays and Waterways from Baffin Bay to Port Aransas-
Bays and Waterways from Port Aransas to Port O'Connor-
Coastal waters from Baffin Bay to Port Aransas out 20 NM-
Coastal waters from Port Aransas to Matagorda Ship Channel out
20 NM-Waters from Baffin Bay to Port Aransas from 20 to 60 NM-
Waters from Port Aransas to Matagorda Ship Channel from 20 to
60 NM-La Salle-McMullen-Live Oak-Bee-Goliad-Victoria-Webb-Duval-
Jim Wells-Kleberg-Nueces-San Patricio-Aransas-Refugio-Calhoun-
508 AM CDT Sun Jun 4 2017

This hazardous weather outlook is for South Texas and the Middle
Texas Coastal Waters.

.DAY ONE...Today and Tonight

Isolated to scattered thunderstorms are expected today. Severe
weather is not anticipated, however a few storms may become strong
with small hail and gusty winds. Some storms could produce locally
heavy rainfall.

Moderate Risk of Dangerous Rip Currents along the gulf-facing
beaches of South Texas.

.DAYS TWO THROUGH SEVEN...Monday through Saturday

Scattered to numerous showers and thunderstorms are expected Monday.
Some storms could produce locally heavy rainfall. Isolated to
scattered thunderstorms will remain possible over much of South
Texas Monday night into Tuesday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

CB/TMT

In the hours before

Special weather statement, Jun 4, 4:47 PM CDT, 1 hour 38 minutes before
Special Weather Statement
National Weather Service Corpus Christi TX
447 PM CDT SUN JUN 4 2017

TXZ243-244-042230-
Nueces-San Patricio-
447 PM CDT SUN JUN 4 2017

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN NUECES AND
SOUTHEASTERN SAN PATRICIO COUNTIES...

At 446 PM CDT, a strong thunderstorm was located near Taft, moving
southeast at 15 mph.

Winds in excess of 40 mph and pea size hail are possible with this
storm.

Locations impacted include...
Corpus Christi, Portland, Port Aransas, Taft, Ingleside, Aransas
Pass, Gregory, Ingleside On The Bay, Corpus Christi North Beach, Cole
Park, Mustang Island State Park, Texas A&M University Corpus Christi,
Downtown Corpus Christi, Taft Southwest and Corpus Christi Naval Air
Station.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

LAT...LON 2786 9752 2801 9743 2790 9714 2790 9713
      2789 9709 2788 9706 2787 9706 2786 9707
      2785 9707 2786 9708 2785 9708 2784 9707
      2787 9703 2785 9705 2784 9705 2761 9720
TIME...MOT...LOC 2146Z 299DEG 13KT 2790 9741

TE
Special weather statement, Jun 4, 5:13 PM CDT, 1 hour 12 minutes before
Special Weather Statement
National Weather Service Corpus Christi TX
513 PM CDT SUN JUN 4 2017

TXZ240>244-042315-
Jim Wells-Kleberg-Nueces-Duval-San Patricio-
513 PM CDT SUN JUN 4 2017

...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT NORTHEASTERN DUVAL...
WESTERN NUECES...SOUTHWESTERN SAN PATRICIO...NORTHERN JIM WELLS AND
NORTHWESTERN KLEBERG COUNTIES...

At 513 PM CDT, strong thunderstorms were clustered over Alice Acres,
or near Alice, moving east at 55 mph.

Winds in excess of 40 mph and half inch hail are possible with this
storm.

Locations impacted include...
Kingsville, Alice, Robstown, San Diego, Benavides, Driscoll, Bishop,
Orange Grove, San Patricio, Banquete, San Jose, Tecalote, Calallen,
Kingsville Naval Air Station, Rosita, Alfred-South La Paloma,
Bluntzer, Ben Bolt, Palito Blanco and Alice Acres.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

LAT...LON 2755 9851 2769 9858 2794 9845 2796 9760
      2747 9765
TIME...MOT...LOC 2213Z 263DEG 49KT 2774 9812

TE
Local storm report, Jun 4, 5:27 PM CDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
527 PM CDT SUN JUN 04 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0523 PM     HAIL             CORPUS CHRISTI          27.75N  97.42W
06/04/2017  E0.88 INCH       NUECES             TX   LAW ENFORCEMENT

0523 PM     TSTM WND GST     CORPUS CHRISTI          27.75N  97.42W
06/04/2017  E60 MPH          NUECES             TX   LAW ENFORCEMENT

&&

EVENT NUMBER CRP1700200
EVENT NUMBER CRP1700201

DSV
Special weather statement, Jun 4, 5:28 PM CDT, 57 minutes before
Special Weather Statement
National Weather Service Corpus Christi TX
528 PM CDT SUN JUN 4 2017

TXZ232-233-042315-
Bee-Goliad-
528 PM CDT SUN JUN 4 2017

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN GOLIAD AND EAST
CENTRAL BEE COUNTIES...

At 528 PM CDT, a strong thunderstorm was located near Berclair, or 12
miles east of Beeville, moving northeast at 25 mph.

Wind gusts up to 50 mph and half inch hail are possible with this
storm.

Locations impacted include...
Goliad, Fannin and Berclair.

LAT...LON 2864 9718 2861 9718 2859 9716 2858 9717
      2857 9716 2835 9755 2849 9767 2880 9732
TIME...MOT...LOC 2228Z 231DEG 21KT 2847 9755

TE
Local storm report, Jun 4, 6:12 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
612 PM CDT SUN JUN 04 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0606 PM     HAIL             CORPUS CHRISTI          27.75N  97.42W
06/04/2017  M1.00 INCH       NUECES             TX   BROADCAST MEDIA

            NEAR ALAMEDA AND EVERHART STREET

&&

EVENT NUMBER CRP1700202

DSV
Local storm report, Jun 4, 6:14 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
614 PM CDT SUN JUN 04 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0606 PM     HAIL             CORPUS CHRISTI          27.75N  97.42W
06/04/2017  M1.75 INCH       NUECES             TX   PUBLIC

            ALAMEDA AND AIRLINE INTERSECTION

&&

EVENT NUMBER CRP1700203

DSV

The office that day

Everything else NWS Corpus Christi, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 4, 1:28 AM CDTSpecial Weather StatementCRPKarnes47 min
Jun 4, 1:49 AM CDTSpecial Weather StatementCRPBee26 min
Jun 4, 1:44 PM CDTSpecial Weather StatementCRPGoliad31 min
Jun 4, 3:58 PM CDTSpecial Weather StatementCRPCalhoun47 min
Jun 4, 4:02 PM CDTSpecial Weather StatementCRPSan Patricio43 min
Jun 4, 4:47 PM CDTSpecial Weather StatementCRPNueces43 min
Jun 4, 5:02 PM CDTSevere Thunderstorm WarningCRPNueces, San Patricio43 min
Jun 4, 5:04 PM CDTSpecial Marine WarningCRP56 min
Jun 4, 5:13 PM CDTSpecial Weather StatementCRPDuval, Jim Wells62 min
Jun 4, 5:28 PM CDTSpecial Weather StatementCRPGoliad47 min
Jun 4, 5:34 PM CDTSevere Thunderstorm WarningCRPJim Wells, Nueces, San Patricio41 min
Jun 4, 5:41 PM CDTSevere Thunderstorm WarningCRPNueces49 min
Jun 4, 5:42 PM CDTSevere Thunderstorm WarningCRPBee, Goliad48 min
Jun 4, 6:04 PM CDTSevere Thunderstorm WarningCRPNueces41 min
Jun 4, 6:12 PM CDTSpecial Marine WarningCRP63 min
Jun 4, 6:24 PM CDTSevere Thunderstorm WarningCRPAransas, Refugio, San Patricio30 min
Jun 4, 6:42 PM CDTSevere Thunderstorm WarningCRPKleberg, Nueces48 min
Jun 4, 6:48 PM CDTAreal Flood AdvisoryCRPNueces, San Patricio117 min
Jun 4, 6:50 PM CDTSpecial Weather StatementCRPBee, Live Oak55 min
Jun 4, 6:58 PM CDTSevere Thunderstorm WarningCRPAransas, Refugio29 min

Nearby

Severe Thunderstorm Warnings in Texas, 2017Every severe thunderstorm warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.